MAUDE Adverse Event Report: PROVIDENCE MEDICAL TECHNOLOGY, INC. DTRAX CERVICAL CAGE-T; CERVICAL INTERVETEBRAL FUSION DEVICE

PROVIDENCE MEDICAL TECHNOLOGY, INC. DTRAX CERVICAL CAGE-T; CERVICAL INTERVETEBRAL FUSION DEVICE
Model Number PD-31-100
Medical Device Problem Codes Malposition of Device (2616); Positioning Problem (3009)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Weakness (2145); Disability (2371); Numbness (2415); Nerve Proximity Nos (Not Otherwise Specified) (2647)
Date of Event 07/25/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event is not a death situation.There was no life-threatening injury or any device defect reported either.However, there was prolonged unresolved post-operation symptoms experienced by the patient that may be due to implant positioning close to the c5 nerve.Although there was no device defect or out-of-specification malfunction reported in this case, the positioning of the implant may have led to the unresolved arm weakness and finger numbness and therefore failed to perform as intended.For this reason and out of abundance of caution to comply with 21 cfr 803 requirements, this event was reported.Device not returned for evaluation.
 
Event or Problem Description
The patient had a previous c5-c7 foraminotomy surgery in 2007 due to heaviness in the right arm when lifting, weak triceps, tingling in the fingers, and pain down the arm when extending the neck (e.G.Looking up) but not bending the neck in flexion (e.G.Looking down).In mid-2015, the patient started to experience the return of the pre-2007 symptoms.Ct scan showed bone spurs at c4-c5.On (b)(6) 2015, the patient received a cervical fusion procedure using providence cage-t implant.Two days after the surgery, the patient reported difficulty flexing his right elbow (couldn't lift more than 2 lbs.And "the right deltoid and triceps were out").The symptoms did not go away after taking medrol prescribed by the surgeon who did the implant.The patient, after reviewing the intra-op x-ray images, reported seeing the implant was slightly proud into the right foramen possibly interfering with c5 nerve.The unresolved symptoms, right-hand weakness and numbness bilaterally in index and thumb phalanges, continues to-date without any indication of improvement.There was no device defect or re-intervention indicated in this case.It is noted that the patient is a spinal surgeon himself.(b)(4) was notified of this situation in may 2017.

Brand Name
DTRAX CERVICAL CAGE-T
Common Device Name
CERVICAL INTERVETEBRAL FUSION DEVICE
Manufacturer (Section D)
PROVIDENCE MEDICAL TECHNOLOGY, INC.
1331 n. california blvd.
suite 320
walnut creek CA 94596
MDR Report Key6622774
Report Number3009394448-2017-00001
Device Sequence Number614384
Product Code ODP
UDI-Device Identifier00852776006010
UDI-Public00852776006010
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K122801
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/19/2017
Device Model NumberPD-31-100
Device Catalogue NumberPD-31-100
Device Lot Number1015043
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2017
Initial Report FDA Received Date06/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age72 YR
Patient Weight79